Cipla recalls over 5.8 lakh packets of gastric ulcer treatment drug

The USFDA cited "cross-contamination with other products" as the reason for the company recalling the product.

209
Recall
Picture: Pixabay

New Delhi: Drug major Cipla is recalling over 5.8 lakh packets of a drug for the reduction in the occurrence of gastric ulcers from the US market, as per a report by the US Food and Drug Administration (USFDA).

The drug major is recalling esomeprazole magnesium for delayed-release oral suspension in unit dose packets in strengths 10 mg, 20 mg and 40 mg in the US market, the latest Enforcement Report by the USFDA said.

USFDA
Picture: Pixabay

The drug firm has manufactured the affected lot at its Kurkumbh facility in Maharashtra and then supplied to its New Jersey-based subsidiary.

The USFDA cited “cross-contamination with other products” as the reason for the company recalling the product.


Also read | China to offer free C-19 vaccines


“The excipient, Crospovidone, NF is contaminated with theophylline,” it added.

As per the US regulator, the company is recalling 2,84,610 packets of 10 mg strength and 2,89,350 packets of 20 mg strength.

Further, it is also recalling 6,491 packets of esomeprazole magnesium for delayed-release oral suspension in 40 mg strength.

The company has initiated the countrywide recall on December 17, 2020, and the USFDA has classified it as a Class II recall.

As per the USFDA, a class II recall is initiated in a situation in which use of, or exposure to, a violative product may cause temporary or medically reversible adverse health consequences or where the probability of serious adverse health consequences is remote.

In a separate statement, the USFDA said Strides Pharma Inc, a subsidiary of Bengaluru-based Strides Pharma Science, is recalling 960 bottles of Tacrolimus capsules (100mg) due to “failed moisture limits”.

The company has initiated the countrywide recall of the affected lot on December 22, 2020. The USFDA has classified it as a Class III recall, which is initiated in a “situation in which use of, or exposure to, a violative product is not likely to cause adverse health consequences”.


The Health Master is now on Telegram. For latest update on health and Pharmaceuticals, subscribe to The Health Master on Telegram.

Follow and connect with us on Facebook and Linkedin

Go to main website, click here

Subscribe for daily free updates, click here

Click here to open form

LEAVE A REPLY

Please enter your comment!
Please enter your name here